Alert archive / Iowa / River Flood Warnings in 2016
River Flood Warning 3, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Feb 4, 2016, 2:44 PM CST for Des Moines County, Henry County, Lee County, Iowa. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2016, 2:44 PM CST (20:44 UTC)
- Expired
- Feb 6, 2016, 4:00 PM CST
- In force
- 49 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Des Moines County, IA, Henry County, IA, Lee County, IA
The radar
The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skunk River at Augusta (AGSI4). The gauge peaked at 15.49 ft at Feb 4, 2016, 3:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05474000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
908
WGUS43 KDVN 042044
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
244 PM CST THU FEB 4 2016
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC057-087-111-050844-
/O.NEW.KDVN.FL.W.0003.160204T2044Z-160206T2200Z/
/AGSI4.1.ER.000000T0000Z.160205T0000Z.160205T1000Z.NO/
244 PM CST THU FEB 4 2016
...Flood Warning in effect until Friday morning...
The National Weather Service in Quad Cities has issued a
* Flood Warning for
The Skunk River at Augusta.
* Until Friday morning.
* At 2:30 PM Thursday the stage was 15.5 feet...and steady.
* Flood stage is 15 feet.
* Minor flooding is occurring.
* Forecast...Rise to 15.6 feet this evening. Fall below flood stage
Friday morning.
* Impact...At 15.0 feet...Water overflows the south river bank near
the Perkins Road bridge at Augusta.
&&
LAT...LON 4095 9156 4091 9163 4082 9152 4066 9116
4074 9112
$$
Nichols1 follow-up statement
503
WGUS83 KDVN 050408
FLSDVN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1008 PM CST THU FEB 4 2016
River forecasts include past precipitation and forecast rainfall for
the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an
alternate route. Turn around, don't drown.
&&
IAC057-087-111-050438-
/O.CAN.KDVN.FL.W.0003.000000T0000Z-160206T2200Z/
/AGSI4.1.ER.000000T0000Z.160204T2315Z.160205T0245Z.NO/
1008 PM CST THU FEB 4 2016
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Skunk River at Augusta.
* At 9:30 PM Thursday the stage was 14.9 feet...and falling.
* Flood stage is 15 feet.
* Fell below flood stage at 8:45 PM Thursday.
* No flooding is occurring...and no flooding is forecast.
* Forecast...Fall to 10.7 feet Saturday morning.
&&
LAT...LON 4095 9156 4091 9163 4082 9152 4066 9116
4074 9112
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Feb 4, 11:30 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 4, 11:30 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1130 AM CST THU FEB 4 2016 ...AVIATION UPDATE... .SYNOPSIS... ISSUED AT 309 AM CST THU FEB 4 2016 AT 08Z...SATELLITE FOG CHANNEL SHOWED THE BACK EDGE OF THE STRATUS BEHIND THE DEPARTING STORM OVER SE WI AND NE IL...EAST OF THE FORECAST AREA. THIS WAS LEAVING CLEAR SKIES UNDER A WEAK TRANSITORY RIDGE WITH TEMPERATURES IN THE SINGLE DIGITS OVER THE DEEPEST SNOW COVER ALONG THE HIGHWAY 20 CORRIDOR WITH MAINLY TEENS ELSEWHERE. A SHORTWAVE IN NW FLOW ALOFT WAS PRODUCING A WEAK CLIPPER SYSTEM WITH LOW PRESSURE CENTERED OVER NW MN AND WEAK FRONTAL BOUNDARIES REACHING SOUTH AND SW. A BAND OF MID LEVEL CLOUDS IN ITS WARM ADVECTION BAND WAS APPROACHING THE FORECAST AREA FROM SOUTHERN MN AND NW IA. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 309 AM CST THU FEB 4 2016 THE CLIPPER SYSTEM WILL PASS TO THE NORTHEAST TODAY WITH ITS ASSOCIATED FRONTAL BOUNDARIES PASSING THROUGH THE AREA TODAY AND THIS EVENING. THIS WILL RESULT IN WIND SHIFTS AND A PERIOD OF MID AND HIGH LEVEL CLOUD COVER AS THE STRONGER FORCING PASSES WELL TO THE NORTH. SOME HIGH RES MODELS SUGGEST A ROUND OF LIGHT SNOW OR FLURRIES IN THE FAR NORTH AND NORTHEAST FROM MID AFTERNOON INTO EARLY EVENING. HOWEVER...WITH ONLY MODEST FORCING AND LIMITED MOISTURE...WILL LEAVE THE MENTION OF FLURRIES OUT OF THE FORECAST FOR NOW. DEVELOPING SW WINDS IN THE WARM SECTOR SHOULD PUSH TEMPERATURES INTO THE MID AND UPPER 30S OVER THE SNOW FREE CENTRAL AND SOUTHERN HALF OF THE FORECAST AREA. FURTHER NORTH...THE FRESH SNOW AND LIKELIHOOD OF THICKER CLOUD COVER WAS LIMITING MODEL FORECAST HIGHS TO THE UPPER 20S...WHICH LOOKS REASONABLE. TONIGHT...THE WEAK FRONT AND PERIOD OF POTENTIAL FLURRIES WILL BE PUSHING THROUGH IN THE EVENING. THIS IS FOLLOWED BY A SHORTWAVE RIDGE AXIS AND PASSING SURFACE HIGH AHEAD OF THE NEXT CLIPPER SYSTEM ARRIVING FRIDAY. THE ECMWF IS ALONE GENERATING AN AXIS OF QPF OVER NW IL IN THE EVENING WITH THE PASSING COLD FRONT AND UPPER LEVEL SHORTWAVE...WHILE THE OTHER MODELS HAVE WEAKER FORCING AND NO RESULTING PRECIPITATION. WHILE WORTH KEEPING AN EYE ON...WILL MAINTAIN A DRY FORECAST WITH THE FROPA FOR NOW. CLOUD COVER WILL LIKELY THIN OVERNIGHT ALLOWING TEMPERATURES TO DROP INTO THE TEENS TO LOWER 20S WITH LIGHT NW WINDS AND COLDEST READINGS OVER THE SNOWFIELDS ACROSS THE NW AND FAR NORTH. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 309 AM CST THU FEB 4 2016 MAIN FORECAST CONCERN FOR THE LONG TERM IS THE CLIPPER LATE ON THE DAY FRIDAY AND THEN THE COLD DUMP AND CLIPPER SET UP FOR EARLY NEXT WEEK. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED FOR THE CLIPPER FRIDAY. NEXT WEEK STILL LOOKS TO BE COLD WITH THE COLD BEING CONSISTENT IN THE GUIDANCE. FRIDAY EVENING...A CLIPPER WILL APPROACH THE AREA BY 00Z SAT. HIRES NMM DEPICTS AN AREA OF SNOW ACROSS CENTRAL IOWA MOVING THIS WAY. WITH DRY LOW LEVELS...THE COLUMN WILL NEED TO SATURATE BEFORE WE SEE MUCH SNOW ACROSS THE AREA. AT THIS TIME IT STILL LOOKS AS THOUGH THE FORCING DOES NOT INTERSECT LONG WITH THE COMPLETE SATURATION OF THE COLUMN. MODEL SOUNDINGS SHOW MAYBE AN HOUR OR TWO OF LIGHT SNOW FRIDAY...ESPECIALLY ALONG THE HIGHWAY 20 CORRIDOR AND NORTH. AS SUCH STILL MAINTAINING A SCHC POPS WITH SNOW ACCUM AMOUNTS OF A LITTLE MORE THAN 0.1 INCHES THIS WEEKEND...THE WELL DISCUSSED WARMUP IS STILL FORECAST WITH TEMPERATURES WELL INTO THE 30S AND EVEN THE 40S ACROSS THE SOUTH. IT APPEARS THAT THE GFS AND GEM ARE TOO COLD WITH SFC TEMPS. THIS IS LIKELY DUE TO THE SNOW COVER THAT THE MODELS HAVE. AS SUCH TRIED TO LEAN AWAY FROM THESE MODELS WHEN LOOKING AT HIGH TEMPS FOR SAT AND SUN. SUNDAY...THE NEXT CLIPPER AND A SFC LOW IMPINGE ON THE AREA. WITH THE THERMAL PROFILE BEING WELL ABOVE FREEZING IT LOOKS AS THOUGH THERE IS A SCHC FOR RAIN BEFORE THE COLD AIR COMES IN AND TURNS ANY PRECIP TO SNOW. A SERIES OF CLIPPERS ON THE COLD WILL AFFECT THE AREA LEADING TO LOW CHC POPS ACROSS THE CWA THROUGH AT LEAST TUESDAY. H85 TEMPS DURING NEXT WEEK APPEAR TO BE CLOSER IN AGREEMENT WITH THE GFS BEGINNING TO TREND TOWARDS THE ECMWF. THE GFS HAS H85 TEMPS NEAR -20C WHEREAS THE ECMWF HAS TEMPS NEAR -15C. REGARDLESS A FEW NIGHTS WILL HAVE LOWS NEAR OR BELOW ZERO. WIND CHILLS EARLY NEXT WEEK MAY REACH ADVISORY LEVELS. THIS WILL NEED TO BE WATCHED THROUGH THE NEXT FEW DAYS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1128 AM CST THU FEB 4 2016 VFR CONDITIONS ARE EXPECTED THROUGH 00Z/05 AS A STORM SYSTEM MOVES ACROSS MINNESOTA INTO WISCONSIN. ISOLATED FLURRIES WILL BE POSSIBLE. AFT 00Z/05...VFR CONDITIONS ARE EXPECTED TO CONTINUE WITH POSSIBLY ANOTHER ROUND OF FLURRIES. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...SHEETS SHORT TERM...SHEETS LONG TERM...GIBBS AVIATION...08
Hazardous weather outlook, Feb 4, 3:30 AM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CST THU FEB 4 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-050930- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 330 AM CST THU FEB 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
River Flood Warnings in Iowa, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.